How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. D. Love Your Own Question

Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17977
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I came off use of zopiclone 3.75 mg for 2 weeks, then

Resolved Question:

I came off use of zopiclone 3.75 mg for 2 weeks, then tapering off fro a week - the last day I had tinnitus - I assume a withdrawal symtom? I then switched to prescribed quetiapine 2 x 25 mg /day as a sleep aid on Friday. I took 125 mg spaced over a day (Saturday). I have taken 25 mg per night since. Sunday I took naproxen for the first time for a sore shoulder. Woke up Monday and Tuesday morning with loud tinnitus which has persisted. Stopped the naproxen Monday night, but still have tinnitus today Tuesday. Could this be the quetiapine - I see it's an infrequent side effect?
Submitted: 6 months ago.
Category: Medical
Expert:  Shantal-Mod replied 6 months ago.
Hello,
I'm Shantal and I'm a moderator for this topic.
I've been working hard to find a Professional to assist you with your question, but sometimes finding the right Professional can take a little longer than expected.
I was checking to see if you had already found your answer or if you still need assistance from one of the Professionals.
Please let me know if you wish to continue waiting or if you would like for us to close your question?
Thank you,
Shantal
Expert:  Dr. D. Love replied 6 months ago.

Hello from JustAnswer.

Tinnitus is not a common side effect to the quetiapine, but it has been reported. It is so infrequent that we would typically look for other possible causes of tinnitus, but if no other cause is apparent, then it is more likely due to the quetiapine. The ultimate proof that it is from the quetiapine would be if the symptoms resolves if the quetiapine is stopped, but there should also be some consideration of what should be done instead of taking the quetiapine.

If I can provide any additional information, please let me know.

Customer: replied 6 months ago.
Hello
It is also a reported symptom of zopiclone withdrawal (see above information), and I am a recovering alcoholic, but is this likely to persist as above?
Also a side effect of naproxen, but I only took the prescribed dose for one night. Would this be enough?
I have been prescribed the related olanzapine for anxiety in the past, and i understand that this is also used low-dose fro sleep. Is that a possibility.
Expert:  Dr. D. Love replied 6 months ago.

Yes, it can happen from withdrawal from zopiclone, but if both the original tinnitus and the later tinnitus were form withdrawal, it would usually not have a couple days without the tinnitus.

It is not likely from the amount of naproxen that you have taken, but you have also already stopped the naproxen, so in the rare situation in which the naproxen was the cause, it should improve soon from having already stopped the naproxen.

Tinnitus is not reported as a side effect to the olanzapine.

Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17977
Experience: Family Physician for 10 years; Hospital Medical Director for 10 years.
Dr. D. Love and 2 other Medical Specialists are ready to help you

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Previous | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
 
 
 

Related Medical Questions